Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 5, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Feb 11, 2003, 7:18 PM CST for 4 counties in Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2003, 7:18 PM CST (01:18 UTC)
- Expired
- Feb 11, 2003, 7:45 PM CST
- In force
- 27 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties DeWitt County, IL, Macon County, IL, McLean County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 50 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 120118
SVRSPI
ILC039-113-115-147-120145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
717 PM CST TUE FEB 11 2003
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MCLEAN COUNTY IN CENTRAL ILLINOIS
PIATT COUNTY IN CENTRAL ILLINOIS
DE WITT COUNTY IN CENTRAL ILLINOIS
MACON COUNTY IN CENTRAL ILLINOIS
* UNTIL 745 PM CST
* AT 717 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 7 MILES NORTHEAST OF SAYBROOK
TO 19 MILES WEST OF KENNEY...MOVING SOUTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
LEROY
FARMER CITY
WELDON
MAROA
MANSFIELD
WARRENSBURG
FORSYTH
DE LAND
ARGENTA
DAMAGING WINDS IN EXCESS OF 75 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.
ALSO...EXPECT VERY HEAVY SNOWFALL REDUCING VISIBILITIES TO LESS THAN
A MILE IN SOME LOCATIONS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4047 8848 4026 8913 3995 8917 3978 8879
3999 8847
$$
BYRD
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 2:35 PM CST, 4 hours 43 minutes earlier.
Area forecast discussion, Feb 11, 2:35 PM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 235 PM CST TUE FEB 11 2003 STRONG COLD FRONT NOW ENTERING NORTHWESTERN IOWA WILL RAPIDLY SWEEP ACROSS ILLINOIS BEFORE MIDNIGHT...SUPPORTED BY 8MB PRESSURE RISES AND WIND GUSTS OVER 40MPH BEHIND THE FRONT. WE ALREADY HAVE HAD REPORTS OF VISIBILITIES BELOW 1/4 MILE IN BLOWING SNOW OVER OPEN AREAS...AND THESE CONDITIONS SHOULD JUST GET WORSE BEFORE THE GRADIENT RELAXES TOWARD MIDNIGHT. WILL ISSUE A BLOWING SNOW ADVISORY FOR SNOW COVERED AREAS TONIGHT. MOST OF THE HEAVIER SNOW WITH THE FRONT WILL STAY TO OUR NORTH...BUT LIGHT AMOUNTS WILL BE POSSIBLE AS FAR SOUTH AS I-72. ATTENTION THEN TURNS TO THE SYSTEM COMING OUT IN THE SOUTHERN STREAM THURSDAY NIGHT INTO SATURDAY. SOUNDING PROGS SUGGEST THE POSSIBILITY OF FREEZING RAIN AS THE PRECIPITATION STARTS LATE THURSDAY NIGHT... CHANGING TO A MIXTURE OF RAIN AND SNOW DURING THE DAY FRIDAY. LIGHTER PRECIPITATION OVER THE NORTHERN AREAS SHOULD BE MAINLY SNOW. MAIN DIFFERENCES BETWEEN THE ETA AND GFS INVOLVE HOW FAR SOUTH THE SURFACE LOW WILL BE...AND HOW FAR NORTH THE PRECIPITATION WILL EXTEND. AT THIS TIME...WILL LEAN TOWARD THE FURTHER SOUTH SURFACE LOW POSITION OF THE ETA...AND THE FURTHER NORTH QPF OF THE GFS. MIXED PRECIPITATION COULD ALSO EXTEND INTO SATURDAY NIGHT. THE REST OF THE EXTENDED LOOKS DRY SO FAR. ..04.. .ILX...BLOWING SNOW ADVISORY UNTIL MIDNIGHT ZONES 42>57..61>63.
Hazardous weather outlook, Feb 11, 2:15 PM CST, 5 hours 3 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CST TUE FEB 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT WESTERLY WINDS OF BETWEEN 15 AND 25 MPH...WITH GUSTS OVER 30 MPH AT TIMES...WILL CONTINUE INTO THE EVENING AND OVERNIGHT HOURS. WITH A FRESH SNOW COVER IN PLACE...BLOWING AND DRIFTING SNOW WILL BECOME A PROBLEM IN MANY AREAS...ESPECIALLY ACROSS OPEN RURAL LOCATIONS. PERSONS PLANNING TRAVEL TONIGHT SHOULD BE PREPARED FOR RESTRICTED VISIBILITIES AND SCATTERED SLICK SPOTS ON AREA ROADS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...A STORM SYSTEM WILL MOVE OUT OF THE ROCKIES AND INTO THE CENTRAL PLAINS STATES BY LATE THURSDAY NIGHT AND FRIDAY MORNING. THIS SYSTEM HAS THE POTENTIAL TO SPREAD A MIXTURE OF RAIN...FREEZING RAIN AND SNOW ACROSS PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. DUE TO THE UNCERTAINTY OF THIS DEVELOPING SYSTEM...IT IS DIFFICULT TO DETERMINE WHERE THE RAIN/SNOW/FREEZING RAIN AREAS MAY SET UP. STAY TUNED FOR FURTHER UPDATES ON THIS POTENTIAL WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION...IS AVAILABLE ON THE INTERNET AT: HTTP://WWW.CRH.NOAA.GOV/ILX PLEASE NOTE THAT THE WEB ADDRESS SHOULD BE ALL IN LOWER CASE BARNES
In the hours before
Local storm report, Feb 11, 6:24 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
624 PM CST TUE FEB 11 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM GALESBURG IL 53 MPH TSTM WIND GUST
02/11/03 KNOX THUNDERSTORM WIND GUST
WITH SNOW TO 61 MPH AT THE
GALESBURG AIRPORT. IN
ADDITION...LIGHT POLES AND
POWER POLES BLEWN DOWN IN
GALESBURG. FROM ILLINOIS
STATE POLICE.
GOETSCHLocal storm report, Feb 11, 7:06 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
706 PM CST TUE FEB 11 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM PEORIA IL WIND DAMAGE
02/11/03 PEORIA THUNDERSTORM WIND
DAMAGE...TREES AND POWER
LINES DOWN ON WEST AND
SOUTH SIDES OF PEORIA CITY.
FROM SHERIFF AND CITY ESDA.
0632 PM ROANOKE IL 62 MPH TSTM WIND GUST
02/11/03 WOODFORD FROM ESDA.
0635 PM EL PASO IL WIND DAMAGE
02/11/03 WOODFORD POWER LINES BLOWN DOWN BY
THUNDERSTORM WINDS IN
MINOOK...ROANOKE...EUREKA
AND EL PASO. OCCURRED 635
PM TO 640 PM. FROM COUNTY
ESDA.
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 6:03 PM CST | Severe Thunderstorm Warning | ILX | Marshall | 42 min |
| Feb 11, 6:33 PM CST | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 42 min |
| Feb 11, 7:07 PM CST | Severe Thunderstorm Warning | ILX | Logan | 23 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.